Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 276, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 9, 2012, 9:37 PM CDT for Panola County, Rusk County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 9:37 PM CDT (02:37 UTC)
- Expired
- Aug 9, 2012, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3336 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
730
WUUS54 KSHV 100237
SVRSHV
TXC365-401-100315-
/O.NEW.KSHV.SV.W.0276.120810T0237Z-120810T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
CENTRAL RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
* UNTIL 1015 PM CDT
* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BECKVILLE TO 10 MILES SOUTHWEST
OF TATUM...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTHAGE...MINDEN...PINEHILL AND DEBERRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE EARLIER
ACROSS GREGG COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3199 9460 3199 9479 3228 9489 3229 9456
3232 9451 3239 9449 3236 9443 3237 9440
3233 9435 3239 9404 3202 9405 3198 9402
3197 9459
TIME...MOT...LOC 0236Z 306DEG 30KT 3228 9436 3223 9447
3223 9464
$$
131 follow-up statement
278
WWUS54 KSHV 100253
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 PM CDT THU AUG 9 2012
TXC365-401-100315-
/O.CON.KSHV.SV.W.0276.000000T0000Z-120810T0315Z/
PANOLA TX-RUSK TX-
953 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR RUSK AND PANOLA COUNTIES...
AT 953 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF CARTHAGE TO NEAR CARTHAGE TO NEAR FAIRPLAY...MOVING
SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOTSON...GARY CITY AND WOODS
LAT...LON 3199 9460 3199 9473 3227 9472 3226 9456
3226 9425 3198 9415 3197 9459
TIME...MOT...LOC 0253Z 306DEG 30KT 3220 9422 3215 9434
3215 9450
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:14 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Aug 9, 2:14 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 214 PM CDT THU AUG 9 2012 .DISCUSSION... FRONTAL BOUNDARY NEARLY STATIONARY ACROSS SOUTHERN OKLAHOMA WITH TEMPERATURES ACROSS THE FOUR STATE REGION IN THE MID TO UPPER 90S. CONVECTION BEGINNING TO DEVELOP ACROSS CENTRAL LOUISIANA...MOVING SOUTH. FRONTAL BOUNDARY ACROSS OKLAHOMA FORECAST TO SHIFT SOUTH WITH CONVECTION EXPECTED TO DEVELOP ALONG AND SOUTH OF A LINE FROM EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA TO LUFKIN TEXAS LATE THIS AFTERNOON AND THIS EVENING. SIMILAR TO THE PAST SEVERAL DAYS...ISOLATED STORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. AS FRONT PUSHES SOUTH OF THE REGION ON FRIDAY...CONVECTION TO EXIT THE AREA TO THE SOUTH...ALLOWING FOR MOSTLY CLEAR SKIES ACROSS ALL AREAS EXCEPT DEEP EAST TEXAS AND WEST-CENTRAL LOUISIANA WHERE THE FRONT STALLS. EXPECT COOLER TEMPERATURES FRIDAY NIGHT INTO SATURDAY WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS IN THE LOWER TO MIDDLE 90S. COLD FRONT RETRACTS NORTHWARD SUNDAY INTO MONDAY AND AGAIN STALLS ACROSS THE FOUR STATE REGION...ALLOWING FOR AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. RETURN FLOW OF GULF MOISTURE SOUTH OF THE BOUNDARY TO SEEP NORTH ALLOWING TEMPERATURES TO EASE BACK INTO THE MID 90S BY MONDAY. AS THIS BOUNDARY DISSIPATES LATE MONDAY NIGHT...A SECONDARY FRONT PUSHES INTO THE REGION FROM THE NORTHWEST...ALLOWING FOR CONTINUED RAIN CHANCES THROUGH THE REMAINDER OF THE FORECAST PERIOD. /05/ && .AVIATION... OTHER THAN A VERY BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITY RESTRICTION ASSOCIATED WITH ISOLATED THUNDERSTORMS...VFR FLIGHT CATEGORIES WILL PREVAIL FOR THE FOUR STATE REGION TERMINAL FORECAST SITES THROUGH 10/07 UTC. THIS AFTERNOON AN OUTFLOW BOUNDARY LAY FROM NORTHEAST ARKANSAS ACROSS SOUTHWEST ARKANSAS AND INTO NORTHEAST TEXAS...WHILE A COLD FRONT EXTENDED FROM NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA AND INTO NORTH CENTRAL TEXAS. A BAND OF SHOWERS AND THUNDERSTORMS LOOKS TO DEVELOP AFTER 10/06 TO 10/09 UTC AS A FRONT PUSHES SOUTH INTO THE REGION WHICH COMBINES WITH GULF MOISTURE. AROUND 10/07 UTC THE CONVECTION MAY DEVELOP ALONG AND TO THE SOUTHEAST OF AN EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA...AND LONGVIEW TEXAS LINE. A BRIEF MVFR CEILING AROUND 15 HND WILL AFFECT THE EAST TEXAS AND NORTH LOUISIANA TERMINALS BETWEEN 10/11 UTC TO 10/14 UTC FRIDAY. SOUTHWEST WINDS OF 5 TO 10 KNOTS WILL OCCUR AHEAD OF THE BOUNDARY WITH WINDS SOUTHWEST TO WEST WITH THE APPROACH OF THE COLD FRONT...FOLLOWED BY NORTHWEST TO NORTH WINDS OF 6 TO 10 KNOTS IN WAKE OF THE FRONT. DURING THE DAY FRIDAY THE WINDS WILL INCREASE 7 TO 12 KNOTS. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 72 95 72 / 30 20 10 10 10 MLU 75 92 70 93 68 / 30 30 10 10 10 DEQ 69 93 61 94 66 / 20 10 10 10 10 TXK 73 94 66 94 68 / 20 10 10 10 10 ELD 73 94 65 93 66 / 30 20 10 10 10 TYR 75 97 74 97 74 / 20 10 10 10 10 GGG 75 97 73 97 72 / 30 20 10 10 10 LFK 75 98 74 97 73 / 30 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/06
Hazardous weather outlook, Aug 9, 11:45 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT THU AUG 9 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTH. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS ON FRIDAY ALONG AND SOUTH OF THE FRONT. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS FROM MONDAY TO WEDNESDAY AS THE FRONT LIFTS NORTH FROM THE GULF COAST AND SETTLES ACROSS THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 05
In the hours before
Local storm report, Aug 9, 8:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG WINNSBORO 32.96N 95.29W
08/09/2012 WOOD TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED
&&
12Local storm report, Aug 9, 8:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 10 N LONGVIEW 32.66N 94.76W
08/09/2012 E1.00 INCH UPSHUR TX TRAINED SPOTTER
4 SOUTH OF DIANA TX ON THE UPSHUR/GREGG CO LINE.
&&
ASTEVENSLocal storm report, Aug 9, 8:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG N LONGVIEW 32.52N 94.76W
08/09/2012 GREGG TX TRAINED SPOTTER
POWERLINES DOWNED IN JUDSON.
&&
MBERRYLocal storm report, Aug 9, 9:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST LONGVIEW 32.52N 94.76W
08/09/2012 M55 MPH GREGG TX ASOS
ASOS MEASURED 55 MPH WIND GUST AT THE GREG COUNTY AIRPORT
&&
MBERRYLocal storm report, Aug 9, 9:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL N LONGVIEW 32.52N 94.76W
08/09/2012 E0.75 INCH GREGG TX TRAINED SPOTTER
PENNY SIZED HAIL IN THE JUDSON COMMUNITY
&&
MBERRYLocal storm report, Aug 9, 9:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG NE GLADEWATER 32.54N 94.95W
08/09/2012 GREGG TX TRAINED SPOTTER
POWERLINES DOWNED IN THE LAKE GLADEWATER AREA.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Wood | 39 min |
| Aug 9, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 50 min |
| Aug 9, 8:23 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Smith, Upshur, Wood | 37 min |
| Aug 9, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 50 min |
| Aug 9, 10:08 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.